MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. ELECTROSURGICAL KNIFE

OLYMPUS MEDICAL SYSTEMS CORP. ELECTROSURGICAL KNIFE
Model Number KD-1L-1
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Unspecified Tissue Injury (4559)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device has not been returned to olympus for evaluation.The investigation is in process.Once the investigation has been completed, a supplemental report will be submitted with device evaluation results.
 
Event or Problem Description
Olympus reviewed the following article: "detection of superficial esophageal squamous cell neoplasia by chromoendoscopy-guided confocal laser endomicroscopy" by jin huang, yun-sheng yang, zhong-sheng lu, et al.The single-center study was aimed to determine the diagnostic potential of confocal laser endomicroscopy (cle) combined with lugol's iodine chromoendoscopy (lic) in detecting superficial esophageal squamous cell neoplasia (escn) using a histological examination of en bloc endoscopic resection (er) specimens as the standard.The lic-cle was performed in 52 enrolled patients.In the same patients, a chromoendoscopy-guided biopsy was performed by another endoscopist, and they were compared for the detection rates.The reported sensitivity, specificity, negative predictive value, and positive predictive value of chromoendoscopy-guided cle were 95.7%, 90%, 81.8%, and 97.8%, respectively.In conclusion, the study demonstrated that escn could be diagnosed reliably by lic-cle.A total of 56 lesions in 52 patients were enrolled for the study, including 16 females and 36 males (mean age, 60.5 years; range, 43-78 years).The authors used multiple olympus devices and did not specify the devices used in relation to the adverse events experienced.Therefore all olympus devices will be reported.The adverse events reported: endoscopic hemostasis was performed either with the knife or hemostatic forceps (fd-410lr; olympus optical co., ltd., tokyo, japan) whenever bleeding was noted.After dissection, preventive endoscopic hemostasis was performed for any oozing or exposed vessel.Minor bleeding was encountered in all er procedures, but successful hemostasis was always achieved using thermocoagulation.No patient experienced massive hemorrhage requiring a blood transfusion or postprocedural emergent endoscopy.No delayed hemorrhage occurred.Exposure of the muscular layer during esd occurred in four cases, but no overt esophageal perforation.Treatment not specified.There are 6 reports for this article: patient identifier (b)(6) is for kd-610l.Patient identifier (b)(6) is for kd-1l.Patient identifier (b)(6) is for fd-410lr.Patient identifier (b)(6) is for gif-h260.Patient identifier (b)(6) is for clv-260sl.Patient identifier (b)(6) is for gif-q260j.This is report 2 of 6 for patient identifier (b)(6) is for kd-1l.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.See update in d4.The device history record was unable to be reviewed for this device since the lot number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, the relationship between the device and the adverse event cannot be confirmed.There was no complaint reported on the subject device.There is no evidence of an olympus device malfunction.Olympus will continue to monitor field performance for this device.

Brand Name
ELECTROSURGICAL KNIFE
Common Device Name
ELECTROSURGICAL KNIFE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key13653077
Report Number8010047-2022-03772
Device Sequence Number5801487
Product Code KGE
UDI-Device Identifier04953170037702
UDI-Public04953170037702
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K062517
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Literature,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberKD-1L-1
Device Lot NumberUNKNOWN(LITERATURE)
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/23/2022
Supplement Date Received by Manufacturer04/07/2022
Initial Report FDA Received Date03/02/2022
Supplement Report FDA Received Date05/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FD-410LR, CLV-260SL.; GIF-H260, GIF-Q260J.; KD-610L.
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown